MAUDE Adverse Event Report: EDWARDS LIFESCIENCES EDWARDS INTUITY ELITE VALVE SYSTEM; HEART-VALVE, NON-ALLOGRAFT TISSUE

EDWARDS LIFESCIENCES EDWARDS INTUITY ELITE VALVE SYSTEM; HEART-VALVE, NON-ALLOGRAFT TISSUE
Model Number 8300AB
Medical Device Problem Code Calcified (1077)
Health Effect - Clinical Code Fatigue (1849)
Date of Event 04/22/2025
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that a patient with a 23mm 8300ab aortic valve, underwent a valve-in-valve procedure after implant duration of 7 years due to calcification.The patient presented with fatigue.The tavr procedure was successfully performed with a 23mm 9755rsl aortic valve.The patient was stable post-procedure.
 
Additional Manufacturer Narrative
H10: additional manufacturer narrative: the subject device is not available for evaluation, as it remains implanted in the patient.The investigation is still in progress; therefore, a conclusion has yet to be established.A supplemental report will be submitted accordingly upon investigation completion.Edwards will continue to review and monitor all reported events.Trends are monitored on a monthly basis and if action is required, appropriate investigation will be performed.
 
Additional Manufacturer Narrative
H10: additional manufacturer narrative: updated sections: d4 (expiration date), g3, g6, h2, h4, h6 (investigation findings, and investigation conclusions).Svd is a logical and expected consequence of the chemical, mechanical, and immunological processes associated with bhv implantation.The common endpoint of all these factors is calcification and degradation.Svd is an acquired condition, intrinsic to bioprosthetic valves, characterized by deterioration of the leaflets or supporting structures, leading to thickening, calcification, tearing, or disruption of the prosthetic valve materials.These changes result in valvular dysfunction manifesting as stenosis and/or regurgitation with a consequent drop in hemodynamic efficacy of the valve.Despite the advancements in the heart valve industry, svd commonly begins 7- 8 years after implantation, with a considerably increased rate in patients with pertinent comorbidities and/or an implant duration of greater than 10 years.Prior investigations and extensive literature review have shown that svd is predominantly related to patient factors and implant duration rather than to manufacturing issues.Events related to device design, manufacturing, or use error tend to manifest at an earlier implant duration.A device history record (dhr) review is not reviewed because there is no allegation of a malfunction which could be related to a manufacturing non-conformance and/or one was not suspected or confirmed through investigation; no labeling non-conformance/deficiency; no device-related infection; and no evidence of a product failure with regard to design, reliability, or use error.The instructions for use (ifu) have been reviewed, and no inadequacies have been identified with regards to warnings, contraindications, and the directions/conditions for the successful use of the device.The reported type of event is included in the ifu.There is no evidence to suggest a manufacturing defect caused or contributed to the reported event.Based on the information available, the most likely root cause is patient factors, including an implant duration of 7 or more years.

Brand Name
EDWARDS INTUITY ELITE VALVE SYSTEM
Common Device Name
HEART-VALVE, NON-ALLOGRAFT TISSUE
Manufacturer (Section D)
EDWARDS LIFESCIENCES
1 edwards way
irvine CA 92614
Manufacturer (Section G)
EDWARDS LIFESCIENCES
edwards lifesciences
irvine CA 92614
Manufacturer Contact
saurav singh
1 edwards way
mle fl2- office m2013
irvine, CA 92614
9492506615
MDR Report Key22029894
Report Number2015691-2025-03866
Device Sequence Number15572230
Product Code DYE
UDI-Device Identifier00690103194494
UDI-Public(01)00690103194494(17)211025
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
P150048
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/23/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date10/25/2021
Device Model Number8300AB
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/22/2025
Supplement Date Received by Manufacturer06/19/2025
Initial Report FDA Received Date05/15/2025
Supplement Report FDA Received Date06/23/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured10/26/2017
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Life Threatening; Hospitalization;
Patient Age68 YR
Patient SexMale